CC BY-NC-ND 4.0 · Journal of Health and Allied Sciences NU 2021; 11(01): 44-46
DOI: 10.1055/s-0040-1718608
Case Report

Case Series of Three Patients with Rifampicin-Induced Thrombocytopenia

Chandramouli M.T
1  Department of Pulmonary Medicine, K.S. Hegde Medical Academy, Mangalore, Karnataka, India
› Author Affiliations

Abstract

Life-threatening adverse reactions of antitubercular drugs are uncommon; however, thrombocytopenia is one such rare complication encountered with rifampicin, isoniazid, ethambutol, and pyrazinamide. Rifampicin is the most effective drug and its use in the tuberculosis treatment led to the emergence of modern and effective short-course regimens. I am reporting case series of three patients with pulmonary tuberculosis presented with rifampicin-induced thrombocytopenia.



Publication History

Publication Date:
16 October 2020 (online)

© 2020. Nitte University (Deemed to be University). This is an open access article published by Thieme under the terms of the Creative Commons Attribution-NonDerivative-NonCommercial-License, permitting copying and reproduction so long as the original work is given appropriate credit. Contents may not be used for commercial purposes, or adapted, remixed, transformed or built upon. (https://creativecommons.org/licenses/by-nc-nd/4.0/).

Thieme Medical and Scientific Publishers Pvt. Ltd.
A-12, 2nd Floor, Sector 2, Noida-201301 UP, India